MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user's hearing performance with the device is affected.The user was sent to the emergency department on (b)(6) 2025 and then followed up with a physician.They did a ct and gave a pressure dressing as well as oral antibiotics.The user continued to experience ongoing pain and swelling, thus he underwent a procedure on (b)(6) 2025 to evacuate infection and blood from under the skin flap and assess implant integrity, which was confirmed as functioning normally, and the clinic decided to preserve the current device with plans for potential use in 3-4 weeks if healing progresses.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user was sent to the emergency department on (b)(6) 2025 and then followed up with a physician du to swelling and pain.They did a ct and gave a pressure dressing as well as oral antibiotics.The user continued to experience ongoing pain and swelling; thus, he underwent a procedure on (b)(6) 2025 to evacuate infection and blood from under the skin flap and assess implant integrity, which was confirmed as functioning normally, and the clinic decided to preserve the current device with plans for potential use in 3-4 weeks if healing progresses.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient suffered from discomfort at the implant site due to an infection and swelling.A medical treatment to evacuate infection and blood from under the skin flap was performed.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process.No information available points to the implant being the source of infection.The device remains implanted and in use.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21353397
Report Number9710014-2025-00123
Device Sequence Number9127064
Product Code MCM
UDI-Device Identifier09008737395445
UDI-Public(01)09008737395445
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/15/2024
Device Model NumberMI1250 SYNCHRONY 2 PIN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/13/2025
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale